Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Burning sensation after taking Atripla
Apr 2, 2008

I've been on Atripla for about 10 months. Recently after about 2 hours of taking it, I feel like I'm on fire. I can actually feel my blood boiling inside my veins, and I can't sleep at all. This has just started within the past week. Is this common?

Response from Dr. Henry

That is not a common or even uncommon adverse reaction from Atripla. A small % of patients have some form of persistent central nervous system side effects from the efavirenz. Why that symptom would appear after many months of use is unclear. That symptom would even less likely be due to one of the other components of Atripla. If no other explanation forthcoming after a full review and examination then a trial of a switch to an alternative drug regimen might be reasonable to consider depending on your treatment/resistance history and availability of other drugs. KH



Previous
Missed a dose
Next
Lactic acidosis related to muscular pain?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement